Alert archive / New Jersey / Coastal Flood Statements in 2016
Coastal Flood Statement 10, NWS New York, NY
NWS New York, NY issued this coastal flood statement at May 4, 2016, 4:10 AM EDT for Essex County, Hudson County, Union County, New Jersey; Richmond County, New York. It took effect at May 4, 2016, 6:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2016, 4:10 AM EDT (08:10 UTC)
- In effect from
- May 4, 2016, 6:00 PM EDT
- Expired
- May 4, 2016, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 85 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 433 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044 WHUS41 KOKX 040810 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 410 AM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING AROUND HIGH TIDE THIS EVENING FOR THE BACK SHORE BAYS OF BROOKLYN...QUEENS AND SOUTHWESTERN LONG ISLAND... NYZ075-080-178-179-041615- /O.NEW.KOKX.CF.Y.0015.160504T2200Z-160505T0200Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 410 AM EDT WED MAY 4 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 PM TO 10 PM EDT THIS EVENING. * LOCATIONS...BACK SHORE BAYS OF QUEENS...BROOKLYN AND SOUTHERN NASSAU AND SOUTHWESTERN SUFFOLK COUNTIES. * TIDAL DEPARTURES...AROUND 1 TO 1.5 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND HIGH TIDE THIS EVENING. * IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...SOUTH SHORE BAYS WATER LEVELS FOR THIS EVENING... COASTAL............TIME OF......FORECAST TOTAL.......FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY.. .................................(MLLW/NGVD)................... FREEPORT GAUGE NY.....721 PM.....4.9-5.5/4.1-4.7......MINOR.... POINT LOOKOUT NY......624 PM.....5.1-5.7/.............MINOR.... JAMAICA BAY NY........723 PM.....7.1-7.7/.............MINOR.... ROCKAWAY INLET NY.....643 PM.....6.7-7.3/.............NONE..... E ROCKAWAY NY.........637 PM.....5.6-6.2/.............MINOR.... LINDENHURST NY........904 PM.....4.9-5.5/.............MINOR.... $$ NJZ006-106-108-NYZ074-041615- /O.NEW.KOKX.CF.S.0010.160504T2200Z-160505T0000Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)- 410 AM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE... * LOCATIONS...COASTAL NORTHEAST NEW JERSEY AND STATEN ISLAND... * TIDAL DEPARTURES...AROUND 0.5 TO 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND HIGH TIDE THIS EVENING. * IMPACTS...TIDE LEVELS MAY APPROACH MINOR COASTAL FLOODING THRESHOLD AROUND THE TIME OF HIGH TIDE. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. $$ CTZ009-010-NYZ071-078-177-041615- /O.NEW.KOKX.CF.S.0011.160505T0100Z-160505T0300Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-NORTHERN NASSAU- 410 AM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE... * LOCATIONS...IMMEDIATE COAST OF SOUTHWESTERN CONNECTICUT...NORTHWESTERN LONG ISLAND AND SOUTHERN WESTCHESTER COUNTY. * TIDAL DEPARTURES...AROUND 0.5 TO 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND HIGH TIDE THIS EVENING. * IMPACTS...TIDE LEVELS MAY APPROACH...OR JUST EXCEED MINOR COASTAL FLOODING THRESHOLD AROUND THE TIME OF HIGH TIDE. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. $$ MALOIT
3 follow-up statements
444 WHUS41 KOKX 041701 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 101 PM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING AROUND HIGH TIDE THIS EVENING FOR THE BACK SHORE BAYS OF BROOKLYN...QUEENS AND SOUTHWESTERN LONG ISLAND... NYZ075-080-178-179-050115- /O.CON.KOKX.CF.Y.0015.160504T2200Z-160505T0200Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 101 PM EDT WED MAY 4 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 6 PM TO 10 PM EDT THIS EVENING... * LOCATIONS...BACK SHORE BAYS OF QUEENS...BROOKLYN AND SOUTHERN NASSAU AND SOUTHWESTERN SUFFOLK COUNTIES. * TIDAL DEPARTURES...AROUND 1 TO 1.5 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND HIGH TIDE THIS EVENING. * IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...SOUTH SHORE BAYS WATER LEVELS FOR THIS EVENING... COASTAL............TIME OF......FORECAST TOTAL.......FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY.. .................................(MLLW/NGVD)................... FREEPORT GAUGE NY.....721 PM.....4.9-5.5/4.1-4.7......MINOR.... POINT LOOKOUT NY......624 PM.....5.1-5.7/.............MINOR.... JAMAICA BAY NY........723 PM.....7.1-7.7/.............MINOR.... ROCKAWAY INLET NY.....643 PM.....6.7-7.3/.............NONE..... E ROCKAWAY NY.........637 PM.....5.6-6.2/.............MINOR.... LINDENHURST NY........904 PM.....4.9-5.5/.............MINOR.... $$ NJZ006-106-108-NYZ074-050000- /O.CON.KOKX.CF.S.0010.160504T2200Z-160505T0000Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)- 101 PM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE... * LOCATIONS...COASTAL NORTHEAST NEW JERSEY AND STATEN ISLAND... * TIDAL DEPARTURES...AROUND 0.5 TO 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND HIGH TIDE THIS EVENING. * IMPACTS...TIDE LEVELS MAY APPROACH THE MINOR COASTAL FLOODING THRESHOLD AROUND THE TIME OF HIGH TIDE. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. $$ CTZ009-010-NYZ071-078-177-050115- /O.CON.KOKX.CF.S.0011.160505T0100Z-160505T0300Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-NORTHERN NASSAU- 101 PM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE... * LOCATIONS...IMMEDIATE COAST OF SOUTHWESTERN CONNECTICUT... NORTHWESTERN LONG ISLAND AND SOUTHERN WESTCHESTER COUNTY. * TIDAL DEPARTURES...AROUND 0.5 TO 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND HIGH TIDE THIS EVENING. * IMPACTS...TIDE LEVELS MAY APPROACH...OR JUST EXCEED THE MINOR COASTAL FLOODING THRESHOLD AROUND THE TIME OF HIGH TIDE. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. $$
142 WHUS41 KOKX 042030 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 430 PM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING EXPECTED AROUND THE TIMES OF HIGH TIDE THIS EVENING FOR THE SOUTH SHORE BAYS OF BROOKLYN...QUEENS AND SOUTHWESTERN LONG ISLAND AND ALONG COASTAL SOUTHWESTERN CONNECTICUT AND COASTAL WESTCHESTER... NYZ080-050300- /O.CAN.KOKX.CF.Y.0015.160504T2200Z-160505T0200Z/ /O.EXB.KOKX.CF.S.0011.160505T0000Z-160505T0300Z/ SOUTHWESTERN SUFFOLK- 430 PM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING POSSIBLE... * LOCATIONS...ALONG THE SOUTHERN BAYS OF SOUTHWESTERN SUFFOLK COUNTY. * TIDAL DEPARTURES...AROUND 1.0 TO 1.5 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIMES OF HIGH TIDE BETWEEN 8 AND 11 PM. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. $$ CTZ009-NYZ071-050400- /O.CAN.KOKX.CF.S.0011.160505T0100Z-160505T0300Z/ /O.EXB.KOKX.CF.Y.0015.160505T0100Z-160505T0400Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 430 PM EDT WED MAY 4 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * LOCATIONS...IMMEDIATE COAST OF SOUTHWESTERN CONNECTICUT AND SOUTHERN WESTCHESTER COUNTY. * TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIMES OF HIGH TIDE BETWEEN 9 PM AND 11 PM TONIGHT. * IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. THIS TYPE OF EVENT IS COVERED BY A COASTAL FLOOD ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...L.I. SOUND WATER LEVELS FOR THIS EVENING... COASTAL............TIME OF......FORECAST TOTAL.....FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. ...................................(MLLW).................... KINGS POINT NY.....1004 PM.......9.9-10.3...........MINOR..... STAMFORD CT........1012 PM........9.1.9.5...........MINOR.... BRIDGEPORT CT......1009 PM........8.8-9.3...........MINOR.... NEW HAVEN CT.......1008 PM........8.3-8.7...........MINOR.... GLEN COVE NY........943 PM.......9.8-10.2...........MINOR.... OLD FIELD NY.......1011 PM........8.8-9.2...........MINOR..... $$ NYZ075-178-179-050200- /O.CON.KOKX.CF.Y.0015.160504T2200Z-160505T0200Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 430 PM EDT WED MAY 4 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * LOCATIONS...SOUTH SHORE BAYS OF QUEENS...BROOKLYN AND SOUTHERN NASSAU AND SOUTHWESTERN SUFFOLK COUNTIES. * TIDAL DEPARTURES...AROUND 1 TO 1.5 FEET ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIMES OF HIGH TIDE BETWEEN 6 AND 8 PM THIS EVENING. * IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. THIS TYPE OF EVENT IS COVERED BY A COASTAL FLOOD ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...SOUTH SHORE BAYS WATER LEVELS FOR THIS EVENING... COASTAL............TIME OF......FORECAST TOTAL.......FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY.. .................................(MLLW/NGVD)................... FREEPORT GAUGE NY.....721 PM.....5.2-5.6/4.4-4.8......MINOR.... POINT LOOKOUT NY......624 PM.....5.5-5.9/.............MINOR.... JAMAICA BAY NY........723 PM.....7.8-8.2/.............MINOR.... ROCKAWAY INLET NY.....643 PM.....7.3-7.7/.............MINOR.... E ROCKAWAY NY.........637 PM.....6.2-6.6/.............MINOR.... LINDENHURST NY........904 PM.....2.9-3.2/.............NONE..... $$ NJZ006-106-108-NYZ074-050100- /O.EXT.KOKX.CF.S.0010.160504T2200Z-160505T0100Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)- 430 PM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING POSSIBLE THIS EVENING... * LOCATIONS...COASTAL NORTHEAST NEW JERSEY AND STATEN ISLAND... * TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND TIMES OF HIGH TIDE BETWEEN 6 AND 9 PM THIS EVENING. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. $$ CTZ010-NYZ078-177-050400- /O.EXT.KOKX.CF.S.0011.160505T0100Z-160505T0400Z/ SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-NORTHERN NASSAU- 430 PM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING POSSIBLE TONIGHT... * LOCATIONS...ALONG COAST OF SOUTHERN NEW HAVEN... NORTHWESTERN LONG ISLAND AND SOUTHERN WESTCHESTER COUNTY. * TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND TIMES OF HIGH TIDE BETWEEN 9 PM AND MIDNIGHT TONIGHT. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. $$
699 WHUS41 KOKX 050051 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 851 PM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING EXPECTED AROUND THE TIMES OF HIGH TIDE THIS EVENING AND ONCE AGAIN THURSDAY EVENING... NYZ075-178-179-051130- /O.NEW.KOKX.CF.Y.0016.160505T2300Z-160506T0200Z/ /O.CON.KOKX.CF.Y.0015.000000T0000Z-160505T0200Z/ KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 851 PM EDT WED MAY 4 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 7 PM TO 10 PM EDT THURSDAY. * LOCATIONS...SOUTH SHORE BAYS OF QUEENS...BROOKLYN AND SOUTHERN NASSAU AND SOUTHWESTERN SUFFOLK COUNTIES. * TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES DURING TIMES OF HIGH TIDE * TIMING...UNTIL 10 PM THIS EVENING...AND DURING HIGH TIDES BETWEEN 7 AND 10 PM THURSDAY EVENING. * IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. THIS TYPE OF EVENT IS COVERED BY A COASTAL FLOOD ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...SOUTH SHORE BAYS WATER LEVELS FOR THIS EVENING... COASTAL............TIME OF......FORECAST TOTAL.......FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY.. .................................(MLLW/NGVD)................... FREEPORT GAUGE NY.....721 PM.....5.2-5.6/4.4-4.8......MINOR.... POINT LOOKOUT NY......624 PM.....5.5-5.9/.............MINOR.... JAMAICA BAY NY........723 PM.....7.8-8.2/.............MINOR.... ROCKAWAY INLET NY.....643 PM.....7.3-7.7/.............MINOR.... E ROCKAWAY NY.........637 PM.....6.2-6.6/.............MINOR.... LINDENHURST NY........904 PM.....2.9-3.2/.............NONE..... $$ CTZ009-NYZ071-051130- /O.NEW.KOKX.CF.Y.0016.160506T0100Z-160506T0400Z/ /O.CON.KOKX.CF.Y.0015.160505T0100Z-160505T0400Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 851 PM EDT WED MAY 4 2016 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 9 PM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT. * LOCATIONS...COAST OF SOUTHWESTERN CONNECTICUT AND SOUTHERN WESTCHESTER COUNTY. * TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...UNTIL MIDNIGHT TONIGHT...AND BETWEEN 9PM AND MIDNIGHT ON THURSDAY NIGHT. * IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. THIS TYPE OF EVENT IS COVERED BY A COASTAL FLOOD ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && ...L.I. SOUND WATER LEVELS FOR THIS EVENING... COASTAL............TIME OF......FORECAST TOTAL.....FLOOD..... LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. ...................................(MLLW).................... KINGS POINT NY.....1004 PM.......9.9-10.3...........MINOR.... STAMFORD CT........1012 PM........9.1.9.5...........MINOR.... BRIDGEPORT CT......1009 PM........8.8-9.3...........MINOR.... NEW HAVEN CT.......1008 PM........8.3-8.7...........MINOR.... GLEN COVE NY........943 PM.......9.8-10.2...........MINOR.... OLD FIELD NY.......1011 PM........8.8-9.2...........MINOR..... $$ NJZ006-106-108-NYZ074-051130- /O.NEW.KOKX.CF.Y.0016.160505T2300Z-160506T0200Z/ /O.CON.KOKX.CF.S.0010.000000T0000Z-160505T0100Z/ HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)- 851 PM EDT WED MAY 4 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THURSDAY... * LOCATIONS...COASTAL NORTHEAST NEW JERSEY AND STATEN ISLAND. * TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...BRIEF AND LOCALIZED MINOR COASTAL FLOODING UNTIL 9 PM THIS EVENING. MORE WIDESPREAD MINOR FLOODING AROUND THE TIMES OF HIGH TIDE BETWEEN 7 AND 10 PM THURSDAY EVENING. * IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. THIS TYPE OF EVENT IS COVERED BY A COASTAL FLOOD ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ CTZ010-NYZ078-177-051130- /O.NEW.KOKX.CF.Y.0016.160506T0100Z-160506T0400Z/ /O.CON.KOKX.CF.S.0011.160505T0100Z-160505T0400Z/ SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-NORTHERN NASSAU- 851 PM EDT WED MAY 4 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... * LOCATIONS...ALONG COAST OF SOUTHERN NEW HAVEN AND NORTHWESTERN LONG ISLAND. * TIDAL DEPARTURES...AROUND 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...BRIEF AND LOCALIZED MINOR COASTAL FLOODING UNTIL MIDNIGHT. MORE WIDESPREAD MINOR FLOODING AROUND THE TIMES OF HIGH TIDE BETWEEN 9 AND MIDNIGHT PM THURSDAY NIGHT. * IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. THIS TYPE OF EVENT IS COVERED BY A COASTAL FLOOD ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ NYZ080-050300- /O.CON.KOKX.CF.S.0011.000000T0000Z-160505T0300Z/ SOUTHWESTERN SUFFOLK- 851 PM EDT WED MAY 4 2016 ...MINOR COASTAL FLOODING POSSIBLE... * LOCATIONS...ALONG THE SOUTHERN BAYS OF SOUTHWESTERN SUFFOLK COUNTY. * TIDAL DEPARTURES...AROUND 1.0 TO 1.5 FT ABOVE ASTRONOMICAL TIDES. * TIMING...DURING THE TIMES OF HIGH TIDE THROUGH 11 PM THIS EVNEING. MINOR COASTAL FLOODING POSSIBLE THURSDAY EVENINGS AS WELL. * IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE SPLASHOVER. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT ON PROPERTY IS MINIMAL. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at May 4, 1:36 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 4, 1:36 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
136 AM EDT WED MAY 4 2016
.SYNOPSIS...
A SERIES OF LOW PRESSURE CENTERS WILL PASS TO THE SOUTH THROUGH
THE END OF THE WEEK. CLOUDY AND DAMP WEATHER WILL PERSIST THRU
FRI...THEN BEGIN TO EASE ON SAT. A COLD FRONT WILL BRING A ROUND
OF SHOWERS FOR THE SECOND HALF OF THE WEEKEND. A WARMING TREND IS
POSSIBLE FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FORECAST GENERALLY ON TRACK.
ALOFT...SHORTWAVE AROUND THE UPPER GREAT LAKES REGION DIGS
SOUTHWARD. WEAK EMBEDDED VORTS WILL PASS FROM SOUTHWEST TO
NORTHEAST...WITH NOT MUCH NOTED IN 12Z MODEL SUITE TO PROVIDE LIFT.
AT THE SURFACE...HIGH PRESSURE RIDGES DOWN ACROSS NEW
ENGLAND AS SEVERAL WAVES OF LOW PRESSURE REMAINS TO THE SOUTH.
GENERALLY EXPECT CLOUDY CONDITIONS OVERNIGHT...WITH PERSISTENT
EASTERLY FLOW KEEPING LOW CLOUDS AROUND. LOW CHANCE FOR A FEW
BREAKS IN CLOUDS ACROSS SOUTHERN CT...CLOSER TO RIDGING.
AS FOR SENSIBLE WEATHER...SPOTTY LIGHT RAIN OR DRIZZLE IS
POSSIBLE...ALONG WITH PATCHY FOG. DO NOT SEE SUFFICIENT LIFT TO
WARRANT MORE THAN LOWER COVERAGE TO PRECIP AT THIS TIME.
TEMPS REMAIN CHILLY TONIGHT...IN THE 40S. DO NOT EXPECT MUCH
DISPARITY IN LOW TEMPS OVERNIGHT. MODEL/MOS BLEND USED.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
ANALYSIS OF 12Z MODEL SUITE INDICATES SHORTWAVE DIGGING
SOUTHWARD...EVENTUALLY CLOSING OFF THIS TIME FRAME. THIS TROUGH
ANOMALOUSLY STRONG FOR THIS TIME OF YEAR. POTENT SHORTWAVE ROUNDS
THE BASE OF THIS TROUGH AND HEADS OUT WAY BY AFTERNOON/EVENING PER
MODEL CONSENSUS.
HIGH PRESSURE REMAINS OVER THE CANADIAN MARITIMES AS A SERIES OF
LOW PRESSURE CENTERS MOVE FROM THE MID ATLANTIC COAST TO JUST
SOUTH AND EAST OF THE AREA. WARM/COLD FRONT REMAINS SOUTH.
ANY MORNING SPOTTY LIGHT RAIN OR DRIZZLE COULD GIVE WAY TO
SLIGHTLY HIGHER COVERAGE OF LIGHT TO PERHAPS MODERATE RAIN AHEAD
OF MID/UPPER SHORTWAVE...DEEPER LIFT.
ANY RAIN LIKELY TAPERS OFF ONCE AGAIN TO SPOTTY LIGHT RAIN OR
DRIZZLE WED NIGHT.
CONTINUED COOL WEATHER/TEMPS EXPECTED WITH HIGH/S IN THE 50S...AND
LOWS IN THE 40S. HIGH TEMPS AROUND 10 DEGREES BELOW NORMAL.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
H5 LOW DROPS INTO THE MID ATLC FROM THE MIDWEST THU AND FRI.
ALTHOUGH THERE WILL BE PLENTY OF LLVL MOISTURE LOCKED IN...THE DEEP
MOISTURE WILL BE OFFSHORE AS THE ADVECTION WILL BE DISPLACED EWD
FROM THE CLOSE LOW. AS A RESULT...PCPN LOOKS TO BE MAINLY LIGHT THU-
FRI. KEPT POPS AT CHC...BUT INCLUDED DZ THU AND THU NGT. BETTER CHC
FOR A ROUND OF MDT RAIN ON FRI WITH THE STRONGEST OF THE SHRTWV
ENERGY...SO PERHAPS MORE OF A RAINY DAY AS OPPOSED TO A DRIZZLY DAY.
THE H5 LOW WILL CONTINUE TO SPIN OVER THE NERN CONUS SAT. MOISTURE
WILL CONTINUE TO DWINDLE THOUGH WITH NO SIGNIFICANT MOISTURE
ADVECTION TAKING PLACE. AS A RESULT...POPS AROUND 30. THE SUN MAY
MAKE AN APPEARANCE...BUT THIS COULD LEAD TO QUICK DESTABILIZATION
AND THE DEVELOPMENT OF SHWRS.
BY LATE SAT NGT...A COLD FRONT WILL BE RACING SEWD FROM CNTRL CANADA
AND COULD SPARK SHWRS BY SUN MRNG. THE GFS TIMING IS A LITTLE SLOWER
THAN THE ECMWF...SO WENT WITH CHC POPS ALL DAY SUN BEFORE QUICKLY
DROPPING THEM SUN EVE.
THE COLD AIR WILL BE SO SHORTLIVED THAT HIGHS ON MON ARE LIKELY TO
BE WARMER THAN SUN. HEIGHTS INCREASE ON TUE SO SLIGHTLY WARMER WITH
HIGHS AROUND 70 ACROSS THE INTERIOR AND W OF THE HUDSON PER THE
SUPERBLEND.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A SERIES OF WEAK LOWS WILL MOVE ALONG A STATIONARY FRONT SOUTHEAST
OF THE REGION THROUGH THE TAF PERIOD.
CONDITIONS CURRENTLY RANGE FROM VLIFR AT HPN TO VFR AT GON.
MOST OF THE OTHER TERMINALS WILL REMAIN IFR FOR THE REMAINDER OF
THE NIGHT GOING INTO WEDNESDAY MORNING.
EXPECT SOME IMPROVEMENT TO MVFR LATE WEDNESDAY MORNING AND
WEDNESDAY AFTERNOON. HOWEVER...THERE VERY WELL COULD BE
FLUCTUATION BETWEEN MVFR AND IFR THROUGH THE DAY WEDNESDAY.
JUST SOME PATCHY DRIZZLE AND FOG TONIGHT WITH THE BETTER CHANCE
OF RAIN HOLDING OFF TIL MID TO LATE MORNING. WINDS UNDER 10 KT
TONIGHT AND MORE FROM THE NORTHEAST WILL BECOME MORE EASTERLY
BY MORNING AND INCREASE TO NEAR 10 KT WITH SOME GUSTS 15-20 KT.
LOW CONFIDENCE ON CATEGORY FORECAST. THE MVFR AND IFR TIMING
COULD EACH BE SEVERAL HOURS OFF. MODERATE CONFIDENCE IN WIND
FORECAST. WIND GUSTS 15-20 KT ARE POSSIBLE WEDNESDAY AFTERNOON.
.OUTLOOK FOR 06Z THU THROUGH SUNDAY...
.WED NIGHT THROUGH SUNDAY MORNING...PDS OF RAIN/FOG/LOW CLOUDS
WITH MVFR OR LOWER CONDS. NE WINDS G20 KT POSSIBLE WED EVENING
AND ALSO AT TIMES THU AND FRI.
.SUNDAY AFTERNOON/NIGHT...COLD FROPA SHOULD FINALLY BRING AN END
TO DISMAL CONDITIONS...WITH CONDITIONS IMPROVING TO VFR AND NW
WINDS G35 KT POSSIBLE.
&&
.MARINE...
A PERSISTENT EASTERLY WIND CONTINUES AS HIGH PRESSURE REMAINS
WELL TO THE NORTH AND A SERIES OF LOW PRESSURE CENTERS PASS TO THE
SOUTH. WINDS DECREASE SLIGHTLY OVERNIGHT BUT ARE EXPECTED TO
INCREASE AGAIN WED AFTERNOON INTO WED NIGHT AHEAD OF ANOTHER LOW
PRESSURE.
ON THE OCEAN...DO EXPECT SCA CONDITIONS THROUGH WED NIGHT PER WAVE
GUIDANCE. AGAIN...WINDS WILL BE STRONGEST EARLY TONIGHT...THEN
AGAIN LATER WED INTO WED NIGHT.
FOR THE NON OCEAN WATERS...DO NOT EXPECT SCA CONDITIONS TO BE MET.
WINDS MAY APPROACH FOR A SHORT TIME ACROSS THE LONG ISLAND SOUND
LATER WEDNESDAY.
SCA COND WILL CONTINUE ON THE OCEAN THRU THE WEEKEND. ON THE
PROTECTED WATERS...LGT TO MDT NE FLOW THU-FRI...THEN VRB FLOW ON SAT
BECOMING WLY ON SUN...WHERE THERE WILL BE A CHC FOR 25KT GUSTS.
&&
.HYDROLOGY...
ADDITIONAL RAINFALL WILL BE SPOTTY AND LIGHT TONIGHT.
MORE RAIN IS POSSIBLE WED AND WED NIGHT...BUT FLOODING IS NOT
EXPECTED AS AMOUNTS REMAIN LIGHT...UNDER A HALF AN INCH.
AROUND A HALF INCH OF RAIN IS POSSIBLE THU AND FRI. ADDITIONAL
RAINFALL OF LESS THAN AN INCH IS EXPECTED OVER THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
THE HIGHEST SPRING TIDE OF THE YEAR IS APPROACHING WITH THE NEW MOON
ON FRIDAY. THE THREAT FOR MINOR COASTAL FLOODING WILL INCREASE
DURING THE EVENING HIGH TIDES WED INTO FRI...AND LIKELY CONTINUE
INTO THIS WEEKEND.
PERIODIC NE FLOW IS EXPECTED MID TO LATE WEEK AS A SERIES OF LOW
PRESSURE WAVES TRACKS TO THE SOUTH OF THE REGION. THE TIMING AND
STRENGTH OF THESE WAVES WILL PREDICATE POTENTIAL FOR MODERATE
COASTAL FLOODING...BUT THE THREAT IS THERE PARTICULARLY FOR THE
SOUTH SHORE BAYS OF LONG ISLAND/QUEENS.
15 TO 20 KT E/ENE WINDS ON WEDNESDAY SHOULD RESULT IN MINOR COASTAL
FLOODING ALONG VULNERABLE LOCALES OF THE SOUTH SHORE BAYS OF WESTERN
LI/NYC, WESTERN LI SOUND, AND POSSIBLY NY/NJ HARBOR DURING WED EVE
HIGH TIDE. TIDAL DEPARTURES OF ONLY 1/2 TO 1 FT ARE NEEDED FOR
MINOR FLOOD THRESHOLDS TO BE REACHED IN MOST OF THESE SPOTS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...JMC/PW
NEAR TERM...FEB/NV/PW
SHORT TERM...PW
LONG TERM...JMC
AVIATION...BC
MARINE...FEB/JMC/NV/PW
HYDROLOGY...JMC/PW
TIDES/COASTAL FLOODING...The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:10 AM EDT | Coastal Flood Statement | OKX | Nassau, Suffolk, Westchester | 20 hr |
| May 4, 4:10 AM EDT | Coastal Flood Advisory | OKX | Kings, Nassau, Queens, Suffolk, Westchester | 20 hr |
| May 4, 3:18 PM EDT | Special Weather Statement | OKX | Nassau | 42 min |
| May 4, 4:51 PM EDT | Areal Flood Advisory | OKX | Suffolk | 3 hr |
Nearby
Coastal Flood Statements in New Jersey, 2016Coastal Flood Statements in New York, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.